Discussions that mention synthroid

Thyroid Disorders board


Last Dec. I was diagnosed with thyrotoxicosis,(thryoid storm) I was in pretty bad shape. I spent three months in bed and even had to rent a wheel chair for awhile. With a history of thyroid cancer I have always been kept on high doses of snythroid so it would not return. It seems to have built up in my body, slowly or sudden my GP wasn't for sure. The Endo I was seeing was just awful. I have beg for years to try another medication and once he even yell and ask me "do you want your cancer to come back, only snythroid will keep the cancer from coming back". We moved two months ago to another state so I'm seeing a new GP and I hope a new endocrinologist someday. It's took forever to get our insurance switch. Anyway I was wondering if anyone have been over dose with snythroid? I have read being on high doses can cause heart damage and liver toxicity. I have been on synthroid for 13 years now and have thought my liver was eliminating toxins since I have a history of abnormal liver function test and bouts of bright yellow diarrhea. After these bouts I will feel so much better for weeks until it built up again. Any input would be appreciated, since I'm feeling pretty low right now>. sick of feeling sick. My last GP was wonderful and for awhile he thought I had MS, but it like many other things>>MS has been rule out. I have no doubt my problems are thyroid related. MY new GP said this is pretty common and I shall have blood work done every 6 weeks, Wow never heard that before> 6weeks! So I know I will be watch more closing now.~C
How much synthroid do they have you on? I had a "thyroid storm", but not quite as bad as yours. Be firm with your doctors so you can get healthy. Good luck.
Did you all have a thyroid storm when you were on Synthroid? If you do not mind I would like to hear what happened. It might help others avoid the same thing and tell us what to look for. Thanks
Mine was from Graves disease and I just didn't realize what was going on til it affected my heart. I had not been on any medication. It didn't happen suddenly, I would sure recognize the signs now. My mom was on Synthroid when she had her thyroid go hyper. She had alot of mental/emotional problems with hers.
Hi Everyone, Hope I can answer some of your questions. A thyroid storm is when your body produces to much thyroid hormones naturally or it can happen when you take to much thyroid medication. You can look it up in a text book, but I will tell you what happened to me. Since this happens over several months, I will begin in Nov. when my endo encrese my synthroid to .137 from .125, he wanted to go to .150 but I wouldn't let him. >>within three weeks the first thing I notice was heart palpitations. Please keep in mind I was under the care of a Doctor at this time and complaining like HELL! I would the call the endo and he was just plain rude. So I went to my GP and he change my dose back down to .125 and the endo had a fit! But For some reason it was to late for the lower dose to make a different> Second thing that happens was diarrhea it lasted for six weeks total, and tired> boy was I TIRED! I didn't have the strength to brush my hair. My body hurt so bad I would lay in bed and cry, plus I could not sleep. I had bad headaches and was dizzy. The night I stormed I woke up sweating with chest pains and my heart rate was 120. I really thought I was having a heart attack, I could not walk into the hospital, my husband had to get a wheel chair. Must say the ER Doctor took charge and starting running all kinds of tests, ekg and blood work. When he received the urgent call from the lab I knew from the look on his face something was up. My t-3 was normal and my tsh was .61 (not bad but my free t4 was 24. I spend the night in the hospital where I had to have a IV for dehydration and at this time I had lost 26 pounds. I was given ativan for the hyper symptoms and taken off the synthroid for two weeks. Endo said I must had OD myself, what a jerk! I had 42 tubes of blood drawn in Jan. alone to try and find out what was going on. Plus I was lower to .1mg in Jan. I felt pretty good for awhile, we moved to another state on May 5th and just this past week I saw my new doctor and had more blood work done. Today I received a phone call and my t-4 level was 6.00, my tsh and t-3 was normal. So she lower the dose to .88>> so here I am again feeling bad. Not as bad as last time, but when I try to sleep I wake up with a jerk and sweating and of course the old heart pounding crap. I'm pretty well beat, I'm just so tired. But feel maybe I have a doctor now whom will stay on top of this. I worry sometime when I read on this board how so many people want more thyroid medication because of weight problems. My weight is no longer a issue and like my doctor said is the least of my worries. Please be careful with thyroid medication and have your blood tested more often. You can see by my post how inportment it is to have more then your TSH done. If your on thyroid medication the most importment is the T-4, since that is what synthroid is! My doctor said I will need to have blood work done every 6 weeks. Hope this makes some sense since I'm in a fog today. Plus I'm having anxiety knowing what happened the last time. I think the most importment thing to remmeber if you feel something is wrong, more then likey it is! ~ C
Windymoon
So sorry you had to experience that. Didn't your blood work show this Endo that you did not need an increase? I know with me my blood work sometimes does not show my true levels and it may take weeks before it does. That happened to me 14 years ago. I was in the hospital sicker then you could imagine. They had not clue what was wrong. Everything and I mean everything came back normal. They were about to exploratory surgery to see what was going on. Then one doc my parents went to talked with me and said it sounds like Thyroid. For weeks he ran the Thyroid tests. Then finally it showed. My antibodies were in the thousands and my TSH came in at 95.

Currently they have been lowering my dose of Synthroid since April. I too had the body pain and there were days I could not get out of bed. My muscles ached and were stiff and felt crampy all at the same time. Problem is the Endo just looks at me and says Arthritis. Hog wash you just don't wake up one day and have arthritis that bad. I'm concerned now because he has not since April Tested my FT4 he has run just a T4. I tend to wonder if that test is showing the most accurate reading. Since all the reduction I have improved very slowly. And I have made it a point to let them know that all I complained about and was told it was not Thyroid related is starting to disapear with every week that goes by. One of my huge complaints was Frequent and i mean Frequent bowel movements. They told it was not related. Funny though it stopped with this decrease. My heart has not been affected so in turn they said I could not be Hyper. Unbelievable. Gee just reading what I have typed here, I really need to keep searching for the right doc.

Keep us posted to how your doing. I do hope you balance out soon. What were you diagnosed with?
I'm Hashi/Hypo Synthroid .125 and they are reccomending Cytomel 2.5mcg. That's a whole other story.